Indiana, 2001Lightning Strike in Indiana, July 28, 2001
July 28, 2001 · NWS IND · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 28, 3:00 AM EST, 8 hours 15 minutes earlier.
Area forecast discussion, Jul 28, 3:00 AM EST, 8 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
300 AM EST SAT JUL 28 2001
A WRM FNT ACROSS KY WILL LIFT NORTH INTO OUR CWA THIS AFTN. MODELS
SHOW A PROGRESSION OF SHORT WAVES MOVG FROM THE CENTRAL PLAINS TO
CENTRAL AND SOUTHERN INDIANA BY TONIGHT. BIGGEST CONCERNS WILL BE
POPS LATER TODAY AND TONIGHT. THERE IS ALSO SOME CONCERN FOR HEAVY
RAINFALL SRN ZONES THIS AFTN AND EARLY TONIGHT AS PRECIPTABLE WATER
IS AROUND 2 INCHES. CURRENT WX AND MODELS DOES NOT SHOW ANY REAL
ORGANIZED CONVECTION AND QPF 94E CHART SHOWS ISOLD EXCESSIVE AMOUNTS
SOUTH OF OUR CWA. ETA SHOWS MOST QPF OCCURRING IN OUR AREA THIS
AFTERNOON AND EARLY TONIGHT AND WILL WORD ZONES ACCORDINGLY.
ALL MODELS START TO SHIFT PRECIP SE TNGT AS DRIER AIR AT MID LEVELS
MOVES IN FROM NW. NGM IS QUICKER THAN AVN/ETA AND IT MAY BE TOO
QUICK. THUS WILL GO A LITTLE CLOSER TO MAV POPS TONIGHT. FINALLY
WILL KEEP LOW POPS MAINLY SRN ZONES PER GUIDANCE.
IN EXTENDED AVN BUILDS UPR RDG JUST WEST OF MISSISSIPPI RIVER BY 60
TO 72 HOURS AND THEN BUILDS IT EAST ACROSS INDIANA AFTER THAT. IT
LOOKS LIKE WE WILL BE IN A HOT DRY PATTERN BY TUE OR WED. FAN MAV
TEMPS ARE PRETTY CLOSE AND SEEM REASONABLE.
.IND...NONE.
HENDRICKSON
In the hours before
Special weather statement, Jul 28, 6:31 AM EST, 4 hours 44 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-281330-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
631 AM EST SAT JUL 28 2001
THUNDERSTORMS WILL BE LIKELY ACROSS CENTRAL INDIANA THIS AFTERNOON
AND TONIGHT. SOME OF THESE THUNDERSTORMS COULD PRODUCE HEAVY
RAINFALL THIS AFTERNOON AND EARLY TONIGHT ESPECIALLY ACROSS SOUTH
CENTRAL INDIANA.
HOWEVER WE ARE NOT EXPECTING ANY OF THESE THUNDERSTORMS TO BE SEVERE.
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
JEH
Lightning, Vermillion
- When
- July 28, 11:15 AM EST
- Where
- Vermillion County, Clinton
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.854, -87.464 (the zone’s center; the record gives no point)
A lightning strike caused damage to equipment at a police station.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nebraska, July 28 to 31, 20011 death · 17 events
- Flash Flooding in Missouri, July 28 to 29, 20016 injured · 3 events
- Flash Flood in Missouri, July 28, 2001$50,000 · 1 event
- Damaging Wind in Missouri, July 28, 20012 injured · $20,000 · 60 kt wind · 1 event
- Damaging Winds in Arkansas, July 28, 2001$30,000 · 61 kt wind · 2 events
- Damaging Winds in Indiana, July 28, 2001$20,000 · 50 kt wind · 3 events
- Lightning Strike in Missouri, July 28, 2001$20,000 · 1 event
- Flash Flooding in Kentucky, July 28, 2001$15,000 · 5 events
- Hail and Damaging Winds in Montana, July 28, 200170 kt wind · 9 events
- Damaging Wind in Arizona, July 28, 2001$14,000 · 1 event
- Hail and Damaging Winds in Montana, July 28, 200166 kt wind · 8 events
- Heat in Iowa, July 28 to 31, 20017 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263899.